Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and stopping meds
Nov 24, 2013

My viral load upon detection was 680,000 and cd4 was 670. I started meds a year later when cd4 fell to 320. I've been on meds almost for 4 years and viral load has been undetectable since the start of Atripla and my cd4 is at 1570. I feel that my body is safer without the meds and my body feels great. No more diareah. No more depression. Is this safe?

Response from Dr. Henry

In most cases stopping HIV Medications results in a return of the HIV level to pre-treatment levels with drops in the CD4 count-both of which may increase your risk for health problems. A rebound in viral level also increases the risk of HIV transmission during unsafe sex. For most of the currently recommended HIV regimens, the risk to the body of continuing HIV treatment is less than risk for stopping medications. In a subset of persons who started medications with days/weeks of getting HIV infected, they may be able to stop medications without a viral rebound (? < 15% of patients in that situation). Recommend discussing with your HIV provider. KH



Previous
please answer me
Next
6 Months on theraphy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement